Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 6, 2016, 3:40 PM CDT. It took effect at Oct 7, 2016, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 3:40 PM CDT (20:40 UTC)
- In effect from
- Oct 7, 2016, 4:00 AM CDT
- Expired
- Oct 7, 2016, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
774 WHUS73 KMKX 062040 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CDT THU OCT 6 2016 ...GUSTY WINDS LATE TONIGHT AND FRIDAY... .SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT TONIGHT...VEERING TO THE WEST FRIDAY MORNING AND REMAINING GUSTY AS THE COLD FRONT MOVES THROUGH. WAVES WILL BUILD FOR A TIME LATER TONIGHT INTO EARLY FRIDAY MORNING...BUT THEN WILL GRADUALLY SUBSIDE AS WINDS TURN OFFSHORE. LMZ643-644-070445- /O.NEW.KMKX.SC.Y.0073.161007T0900Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 340 PM CDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. * WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT...VEERING WEST IN THE MORNING. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT...THEN SUBSIDING TO 2 TO 3 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
6 follow-up statements
369 WHUS73 KMKX 070157 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT THU OCT 6 2016 ...GUSTY WINDS LATE TONIGHT AND FRIDAY... .SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT TONIGHT...VEERING TO THE WEST FRIDAY MORNING AND REMAINING GUSTY AS THE COLD FRONT MOVES THROUGH. WAVES WILL BUILD FOR A TIME LATER TONIGHT INTO EARLY FRIDAY MORNING...BUT THEN WILL GRADUALLY SUBSIDE AS WINDS TURN OFFSHORE. LMZ643-644-071000- /O.CON.KMKX.SC.Y.0073.161007T0900Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 857 PM CDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... * WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT...VEERING WEST IN THE MORNING. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT...THEN SUBSIDING TO 2 TO 3 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
288 WHUS73 KMKX 070842 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 AM CDT FRI OCT 7 2016 ...GUSTY WINDS THROUGH THE DAY... .GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL VEER TO THE WEST-NORTHWEST AROUND MID-MORNING AS THE COLD FRONT MOVES THROUGH...REMAINING GUSTY THROUGH THE AFTERNOON. HIGH WAVES FROM THE SOUTHERLY FETCH...ESPECIALLY NORTH OF MILWAUKEE...WILL GRADUALLY SUBSIDE AS WINDS TURN OFFSHORE. LMZ645-646-071645- /O.EXB.KMKX.SC.Y.0073.161007T1500Z-161008T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS...VEERING WEST NORTHWEST MID-MORNING WITH GUSTS TO 25 KNOTS THROUGH THE AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-071645- /O.CON.KMKX.SC.Y.0073.161007T0900Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 342 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...VEERING WEST NORTHWEST LATE THIS MORNING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
356 WHUS73 KMKX 071355 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 AM CDT FRI OCT 7 2016 ...GUSTY WINDS INTO THE THROUGH THE AFTERNOON... .GUSTY WEST WINDS WILL VEER TO THE NORTHWEST BY AFTERNOON AS A COLD FRONT MOVES THROUGH. HIGH WAVES WILL GRADUALLY SUBSIDE AS WINDS TURN OFFSHORE. THE WINDS WILL SUBSIDE AS HIGH PRESSURE APPROACHES THE MID MISSISSIPPI VALLEY TONIGHT. LMZ643-644-072200- /O.CON.KMKX.SC.Y.0073.000000T0000Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 855 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...VEERING NORTHWEST BY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-072200- /O.CON.KMKX.SC.Y.0073.161007T1500Z-161008T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 855 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING NORTHWEST BY AFTERNOON. * WAVES: 2 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
038 WHUS73 KMKX 071429 CCA MWWMKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT FRI OCT 7 2016 ...GUSTY WINDS THROUGH THE AFTERNOON... .GUSTY WEST WINDS WILL VEER TO THE NORTHWEST BY AFTERNOON AS A COLD FRONT MOVES THROUGH. HIGH WAVES WILL GRADUALLY SUBSIDE AS WINDS TURN OFFSHORE. THE WINDS WILL SUBSIDE AS HIGH PRESSURE APPROACHES THE MID MISSISSIPPI VALLEY TONIGHT. LMZ643-644-080000- /O.CON.KMKX.SC.Y.0073.000000T0000Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 929 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...VEERING NORTHWEST BY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-080000- /O.CON.KMKX.SC.Y.0073.161007T1500Z-161008T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING NORTHWEST BY AFTERNOON. * WAVES: 2 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
609 WHUS73 KMKX 072012 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 PM CDT FRI OCT 7 2016 ...GUSTY WINDS THROUGH THE AFTERNOON... .GUSTY NORTHWEST WINDS WILL DIMINISH LATE THIS AFTERNOON WITH THE LOSS OF DAYTIME HEATING. HIGH WAVES WILL GRADUALLY SUBSIDE AS WELL. LMZ643>646-080000- /O.CON.KMKX.SC.Y.0073.000000T0000Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 312 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
870 WHUS73 KMKX 072359 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 659 PM CDT FRI OCT 7 2016 ...WINDS EASING AND WAVES SUBSIDING... .WEST WINDS 10 TO 20 KNOTS THIS EVENING WILL DIMINISH TO 10 TO 15 KNOTS OVERNIGHT. LMZ643>646-080100- /O.EXP.KMKX.SC.Y.0073.000000T0000Z-161008T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 659 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ JTS WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 3:38 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 6, 3:38 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 338 PM CDT THU OCT 6 2016 .SHORT TERM... .TONIGHT AND FRIDAY...Forecast Confidence...Medium Scattered showers will linger into the evening hours, though not much rainfall is expected. Widespread showers and storms are then expected to develop late evening in the west ahead of a strong approaching cold front. Could be a few strong to severe storms given increasing mixed layer CAPE and pretty good shear through the lowest 6 km. SPC is maintaining a Marginal Risk for severe storms in the northwest 2/3 of the forecast area. Showers will wind west to east early Friday morning, with cooler temps and breezy winds through the remainder of the day. .Friday night and Saturday...Forecast Confidence Medium. A mid/upper level trough moves across the lake Superior area and Wisconsin Friday night before pushing northeast into southeast Canada Saturday as the upper level flow becomes zonal across Wisconsin. Upper level divergence and 700 mb upward motion ends Friday evening, with mainly downward motion late Friday night and Saturday. 700 mb RH is low Friday night but increases a little Saturday. A 50 knot 700 mb wind max pushes across northern portions of the forecast area with 40 knots over the south. The 850 mb wind max is 40 knots that diminishes Saturday afternoon. The 850 mb RH indicates the stratocumulus shield will stay just to the north. High pressure builds across the Mid Mississippi valley. .Saturday night and Sunday...Forecast Confidence Medium. The mid/upper level flow remains zonal, but the main jet is across southern Canada. A brief period of 700 mb upward motion occurs Saturday evening, with downward motion Sunday. 700 mb RH is highest across central Wisconsin Saturday evening then dries. A large high becomes centered across the Great lakes. .LONG TERM... .Sunday night and Monday...Forecast Confidence Medium. The upper flow becomes a little more west southwest with the GFS bringing a weak shortwave across the Central Plains. High pressure over the Eastern Great lakes moves off to the east. .Tuesday through Thursday.. A weak shortwave moves across the mid Mississippi Valley. Then a large trough forms over Central Canada. A weak trough moves across Wisconsin Tuesday and Tuesday night with high pressure Wednesday. && .AVIATION/00Z TAFS/... A few showers will linger into the evening hours. Seeing quite a bit of MVFR cigs at the moment now that should improve some per upstream conditions. Showers and storms are then expected late evening into tonight ahead of an approaching wave and associated cold front. Models are focusing much of the precip in the northwest half of the forecast area tonight. Mainly VFR conditions are expected into tonight, though lower visibilities and ceilings are possible within moderate rainfall. A few showers may linger early Friday morning, but otherwise it will turn dry behind the departing front. Should be enough dry air and mixing for VFR conditions from mid-morning through the remainder of the day. && .MARINE... Winds will pick up later tonight into Friday as a cold front sweeps through the region. The strongest winds are expected to be mainly north of Milwaukee. Thus have decided to issue a Small Craft Advisory for the northern two marine zones from 09Z tonight through 00Z tomorrow evening. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TONIGHT/Friday AND AVIATION/MARINE...DDV Friday NIGHT THROUGH Thursday...Hentz
Hazardous weather outlook, Oct 6, 3:20 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CDT THU OCT 6 2016 WIZ046-047-051-052-056>060-062>072-072030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 320 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR ALL BUT FAR SOUTHEAST WISCONSIN...WITH DAMAGING WINDS THE MAIN RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-072030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED WITH A COLD FRONT. SOUTH TO SOUTHWEST WILL BECOME NORTHWEST. A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY DUE TO BRISK NORTHWEST WINDS BEHIND THE COLD FRONT. SOUTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS TUESDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.